Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On factoring a class of complex symmetric matrices without pivoting
HTML articles powered by AMS MathViewer

by Steven M. Serbin PDF
Math. Comp. 35 (1980), 1231-1234 Request permission


Let $\mathcal {A} = \mathcal {B} + i\mathcal {C}$ be a complex, symmetric $n \times n$ matrix with $\mathcal {B}$ and $\mathcal {C}$ each real, symmetric and positive definite. We show that the LINPACK diagonal pivoting decomposition ${\mathcal {U}^{ - 1}}\mathcal {A}{({\mathcal {U}^{ - 1}})^T} = \mathcal {D}$ proceeds without the necessity for pivoting. In particular, when $\mathcal {B}$ and $\mathcal {C}$ are band matrices, bandwidth is preserved.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65F05
  • Retrieve articles in all journals with MSC: 65F05
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 35 (1980), 1231-1234
  • MSC: Primary 65F05
  • DOI:
  • MathSciNet review: 583500